Next article Search Articles Instructions for authors  Access Statistics | Citation Manager  
CASE REPORT  

 Article Access Statistics
    Viewed4780    
    Printed152    
    Emailed2    
    PDF Downloaded390    
    Comments [Add]    

Recommend this journal

Milrinone infusion: A therapeutic option in coronary vasospasm after primary percutaneous transluminal coronary angioplasty


Department of Cardiology, Hero DMC Heart Institute, Ludhiana, Punjab, India

Correspondence Address:
Rajesh Chand Arya
Consultant Cardiac Anaesthetist, Hero DMC Heart Institute, Ludhiana, Punjab
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0971-9784.45017

Clinical trial registration None

Rights and Permissions

Year : 2009  |  Volume : 12  |  Issue : 1  |  Page : 67-70

 

SEARCH
Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles

  Article in PDF (692 KB)
Email article
Print Article
Add to My List
A 42-year-old male presented to the emergency department with acute chest pain. The electrocardiogram revealed inferior wall myocardial infarction. Emergency coronary angiography revealed total occlusion of the distal right coronary artery with thrombus. Patient was taken up for primary percutaneous coronary angioplasty with stenting of distal right coronary artery. Six hours following the procedure, the patient developed re-elevation of ST-segment in inferior leads of electrocardiogram and subsequent haemodynamic instability. Repeat coronary angiography revealed patent stent and coronary artery spasm in proximal part, which was relieved by intracoronary injection of nitroglycerine. After an hour, the patient re-developed symptoms of chest pain along with bradycardia, hypotension and ST segment elevation. Intravenous infusion of nitroglycerine did not improve the condition but produced persistent hypotension. Infusion of milrinone was then started. Over time, normalisation of electrocardiogram occurred. The patient was discharged in stable condition. This case suggests that milrinone may be effective in alleviating coronary artery spasm when the use of other agents fails






[FULL TEXT] [PDF]*
 

 

 

 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 
 
 Reader Comments
 Email Alert *
  *
 * Requires registration (Free)
 
 CASE REPORT
 




Department of Cardiology, Hero DMC Heart Institute, Ludhiana, Punjab, India

Correspondence Address:
Rajesh Chand Arya
Consultant Cardiac Anaesthetist, Hero DMC Heart Institute, Ludhiana, Punjab
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0971-9784.45017

Clinical trial registration None

Rights and Permissions

A 42-year-old male presented to the emergency department with acute chest pain. The electrocardiogram revealed inferior wall myocardial infarction. Emergency coronary angiography revealed total occlusion of the distal right coronary artery with thrombus. Patient was taken up for primary percutaneous coronary angioplasty with stenting of distal right coronary artery. Six hours following the procedure, the patient developed re-elevation of ST-segment in inferior leads of electrocardiogram and subsequent haemodynamic instability. Repeat coronary angiography revealed patent stent and coronary artery spasm in proximal part, which was relieved by intracoronary injection of nitroglycerine. After an hour, the patient re-developed symptoms of chest pain along with bradycardia, hypotension and ST segment elevation. Intravenous infusion of nitroglycerine did not improve the condition but produced persistent hypotension. Infusion of milrinone was then started. Over time, normalisation of electrocardiogram occurred. The patient was discharged in stable condition. This case suggests that milrinone may be effective in alleviating coronary artery spasm when the use of other agents fails






[FULL TEXT] [PDF]*


        
Print this article     Email this article